MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Catalog Number 10445706
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics inc.Has investigated the cause of the discordant prothrombin time (pt) / international normalized ratio (inr) patient results and out of range pt quality control (qc) generated on the sysmex ca-620 system and determined that it was due to an incorrect setting in the pt test protocol.Correction to the test protocol resolved the qc issue.The differences observed for the pt in seconds between the 2 labs can be further explained by a difference in the systems and lot numbers of reagents being used.The inr was developed to correct for the variation that can be seen with pt values reported in seconds between different lots and types of thromboplastin products and analyzer systems.The pt inrs were comparable between the 2 labs.Siemens determined that there is no evidence of a reagent, instrument or software malfunction.The cause of the discordant pt results was due to a use error.The customer service engineer (cse) changed the protocol back to "pt inn", adjusted the detector well temperature and ran quality control (qc) without issue.No further evaluation of this device is required.The systems and reagents are performing according to specifications.Mdr 9610806-2018-00056 was filed for the aptt patient results using dade actin fsl activated ptt reagent lot 556912.
 
Event or Problem Description
Multiple discordant prothrombin time (pt) patient sample results were generated on a sysmex ca-620 system (serial number (b)(4)) and reported to physicians for using dade innovin lot 539388 when quality control (qc) for pt was out of range.Some patient samples were run for activated partial thromboplastin time (aptt) using dade actin fsl activated ptt reagent lot 556912.On the following day ((b)(6) 2018), all patient samples were retested at an alternate laboratory on a sysmex cs-2500 system, using dade innovin lot 549704 and dade actin fsl activated ptt reagent lot 556904.No corrected reports were issued to physicians.There are no reports of patient intervention or adverse health consequences due to the discordant pt/ inr patient results.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil von behring strasse 76
marburg, 35041
GM  35041
MDR Report Key7666404
Report Number9610806-2018-00055
Device Sequence Number1980196
Product Code GJS
UDI-Device Identifier00842768003806
UDI-Public00842768003806
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2019
Device Catalogue Number10445706
Device Lot Number539388
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2018
Initial Report FDA Received Date07/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1